MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 50MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 50MM; SCREW, FIXATION, BONE
Model Number 204.850
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: jds.Device broke intra-operatively; device not considered implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a cortex screw broke during an unknown procedure on (b)(6) 2018.The head portion of the cortex screw was removed and the tip of the screw was left in the tibia per the surgeon's decision.The procedure was successfully completed.There was no surgical delay.There was no patient harm reported and the outcome of the case was not impacted.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a 3.5x50 mm cortex screw broke during an open reduction internal fixation (orif) for a right bi-malleolar ankle fracture on (b)(6) 2018.During the surgery, there was visualization under flouroscopy whereby the cortex screw appeared to have sheared off within the tibial shaft.The screw was reported to have broken into fragments.The head portion of the cortex screw was removed and the tip of the screw was left in the tibia per the surgeon's decision.The procedure was successfully completed.There was no surgical delay.There was no patient harm reported and the outcome of the case was not impacted.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that a cortex screw broke during an open reduction internal fixation (orif) on (b)(6) 2018.During the surgery, there was visualization under flouroscopy whereby the cortex screw appeared to have sheared off within the tibial shaft.
 
Additional Manufacturer Narrative

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7905846
Report Number2939274-2018-53943
Device Sequence Number1786750
Product Code HWC
UDI-Device Identifier10886982146441
UDI-Public(01)10886982146441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204.850
Device Catalogue Number204.850
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/27/2018
10/16/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/12/2018
10/19/2018
Patient Sequence Number1